Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Lipoatrophy Diagnosis

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

Lipoatrophy but good labs--I really need some help

Posted by StandinOnFaith, 4 Replies
Hi,

I was diagnosed with HIV in October 2008, but I've had it since April 2002. I was only a 16 year-old virgin when I acquired it, by a "friend of the family" 20 years my senior. Since I was officially diagnosed, I've been struggling to understand... Read more »

lipoatrophy

Posted by Anonymous, 2 Replies
my brother is hiv+ for more than 10 years, and since he was diagnosed hes been on meds. he takes 200mgs.nevirapin twice a day, and 150+300mgs twice a day too. At first we all thought we d die of so much pain and fear, but thanks God weve learned to... Read more »

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

Lipoatrophy Center

Posted by Bear60, 3 Replies
I was looking for that pop-up and here it is. It's something new at the BODY and includes personal interviews. Mostly has to do with reversing the effects of Lipoatrophy with cosmetic surgery I believe: ... Read more »

Lipoatrophy correction

Posted by ConFe, 1 Reply
I've been told about BioAlcamid to correct lipoatrophy, Does anybody have comments about this product. Also I'd like to know the Doctor's name who is in Tijuana Mexico? a friend of mine told me that This Doctor is the best to correct lipoatrophy.... Read more »
Ask the Experts

Lipoatrophy - Switch from Combivir?

I have been on a combination of Sustiva and Combivir since being diagnosed 3 years ago. I am beginning to see some wasting in my legs and thinning in my face, although my overall weight and percent of body fat have not changed. Nor have I noticed...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,I agree: avoiding thymidine analog drugs, such as D4T (Zerit) and AZT (Retrovir, Combivir, Trizivir) is an important way to decrease the risk of lipoatrophy. Atripla (Sustiva, Emtriva, Viread) is a good choice for your change in therapy. I'd... Read more »

lipoatrophy, facial and extremity wasting, big belly HELP

First of all thank you for the service you are providing. It is greatly appreciated. My husband is 40years old and was diagnosed in June of 1998. He did not have any opportunistic infections but his viral load was about 40,000 and T-cells were...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
I am very sorry about this dilemma. Clearly the medications have helped your husband, but the medications are now causing very significant side effects. The best answer to your question is not known; but we do have some information. Your husband... Read more »

Lipoatrophy but good labs -- Please help

Hi,I was diagnosed with HIV in October 2008, but I've had it since April 2002. I was only a 16 year-old virgin when I acquired it, by a "friend of the family" 20 years my senior. Since I was officially diagnosed, I've been...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. I am sorry to hear about your situation and ongoing symptoms. The interaction between HIV and humans is complex and variable. Some people infected with HIV for many years are entirely without symptoms. Others... Read more »

CD4 Count/Any procedure for Lipoatrophy?

Hi....My CD4s have always been somewhat low since I was diagnosed with HIV in 1992. I suffer from severe lipoatrophy (limited to my face). My latest CD4 count was 19. Do I run a greater risk of infection if I were to have ANY kind of procedure...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. With an absolute CD4+ lymphocyte count of 19 you would be at greater risk of infection from any procedure to treat lipoatrophy. The good news is that the risk of infection from facial fillers is very low to begin with.... Read more »
Articles
TheBody.com

Transcript of The Body's Live Chat on Lipoatrophy (Fat Loss) With Dr. Joel Gallant

Following is the transcript of The Body's live chat on lipoatrophy (fat loss), which took place on Nov. 1, 2005, at 9 p.m. Eastern Standard Time. The chat was sponsored by Gilead Sciences, moderated by The Body's editorial staff and hosted by Dr.... Read more »
TheBodyPRO.com

Current Research on the Mechanisms Causing Lipoatrophy and Potential Treatments

Differential Effect of HIV Protease Inhibitors on Adipogenesis: Intracellular Ritonavir Is Not Sufficient to Inhibit Differentiation (Poster 724) Authored by C. Vernochet, S. Azoulay, D. Duval, R. Guedj, G. Ailhaud, C. Dani A Prospective Cohort... Read more »
HIV i-Base

High Prevalence of d4T-Associated Lipodystrophy Including Lipoatrophy in Children

Data describing lipodystrophy in children from sub-Saharan Africa are extremely limited. However use of d4T is widespread among children receiving ART in the region: in 2008 to 2009 approximately 90% of children on ART were taking d4T. Two posters... Read more »
TheBody.com

Transcript of The Body's Live Chat on Lipoatrophy (Fat Loss) With Dr. Calvin Cohen

Following is the transcript of The Body's live chat on lipoatrophy (fat loss), which took place on April 26, 2006, at 6 p.m. Eastern Time. The chat was sponsored by Gilead Sciences, moderated by The Body's editorial staff and hosted by Dr. Cal Cohen... Read more »